Alert archive / Connecticut / River Flood Warnings in 2011
River Flood Warning 171, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Oct 1, 2011, 12:34 AM EDT for Northwest Hills Planning Region, Connecticut. It took effect at Oct 2, 2011, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 12:34 AM EDT (04:34 UTC)
- In effect from
- Oct 2, 2011, 8:00 AM EDT
- Expired
- Oct 1, 2011, 11:14 AM EDT
- In force
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Housatonic River at Gaylordsville (GAYC3).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
795
WGUS81 KALY 010434
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1234 AM EDT SAT OCT 1 2011
CTC005-011634-
/O.NEW.KALY.FL.W.0171.111002T1200Z-111003T0600Z/
/GAYC3.1.ER.111002T1200Z.111002T1800Z.111003T0000Z.NO/
1234 AM EDT SAT OCT 1 2011
* AT MIDNIGHT THE STAGE WAS 7.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 8 AM
SUNDAY AND CONTINUE TO RISE TO NEAR 8.1 FEET BY 2 PM SUNDAY. THE
RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 PM SUNDAY.
* IMPACT...AT 8.0 FEET...WATER REACHES NEW MILFORD FOUNDRY AND
YOUNGFIELD STREET.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
HOUSATONIC RIVER
GAYLORDSVILL 8.0 7.0 SAT 12 AM 7.5 7.8 8.0 8.1 7.9
$$1 follow-up statement
427
WGUS81 KALY 011514
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1114 AM EDT SAT OCT 1 2011
CTC005-011544-
/O.CAN.KALY.FL.W.0169.000000T0000Z-111003T1200Z/
/FLVC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1114 AM EDT SAT OCT 1 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HOUSATONIC RIVER AT FALLS VILLAGE.
* AT 10 AM SATURDAY THE STAGE WAS 6.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER SHOULD REMAIN A FEW INCHES BELOW FLOOD.
* IMPACT...LITTLE OR NONE.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME SAT SAT SUN SUN SUN
HOUSATONIC RIVER
FALLS VILLAG 7.0 6.6 SAT 10 AM 6.6 6.7 6.8 6.8 6.8
$$
CTC005-011544-
/O.CAN.KALY.FL.W.0171.000000T0000Z-111003T0600Z/
/GAYC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1114 AM EDT SAT OCT 1 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* AT 11 AM SATURDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOUT ANOTHER 6 INCHES BUT SHOULD
REMAIN A COUPLE OF INCHES BELOW FLOOD STAGE.
* IMPACT...LITTLE OR NONE.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME SAT SAT SUN SUN SUN
HOUSATONIC RIVER
GAYLORDSVILL 8.0 7.2 SAT 11 AM 7.3 7.6 7.7 7.8 7.8
$$
CTC001-009-011544-
/O.CAN.KALY.FL.W.0172.000000T0000Z-111002T0800Z/
/STVC3.1.ER.111001T0605Z.111001T1015Z.111001T1231Z.NO/
1114 AM EDT SAT OCT 1 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* AT 10 AM SATURDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL REMAIN STEADY A COUPLE OF INCHES BELOW
FLOOD STAGE.
* IMPACT...THERE MAY BE SOME VERY MINOR FLOODING OF LOW LYING AREAS.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME SAT SAT SUN SUN SUN
HOUSATONIC RIVER
STEVENSON DA 11.0 10.8 SAT 10 AM 10.8 10.8 10.8 10.8 10.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 30, 9:55 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 30, 9:55 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 955 PM EDT FRI SEP 30 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM...COMBINING WITH A DEVELOPING COASTAL SURFACE STORM....WILL BRING CLOUDS AND OCCASIONAL SHOWERS TO THE REGION THIS WEEKEND. THIS UPPER LOW IS EXPECTED TO REMAIN IN THE VICINITY OF OUR REGION THROUGH THE START OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 945 PM...THE LINE OF SHOWERS...ASSOCIATED WITH A SECOND COLD FRONTAL PASSAGE...MOVED EAST OF OUR REGION. A FEW MORE SHOWERS HAVE SINCE DEVELOPED IN LITCHFIELD COUNTY. MORE SHOWERS AND OR RAIN WAS DEVELOPING FURTHER DOWNSTREAM ACROSS THE MID ATLANTIC IN RESPONSE TO CYCLOGENESIS OFF THE MID ATLANTIC COAST...WHERE GOOD PRESSURE FALLS ARE ENSUING. THE SHOWERS TO OUR WEST...ASSOCIATED WITH UPPER AIR LOW HAVE BEEN SLOW TO MOVE...SINCE THE UPPER AIR LOW WAS MOVING MORE SOUTH THAN EAST. A LARGE AREA OF ASCENT APPEARS TO BE FORMING JUST TO OUR SOUTHEAST HEADING INTO OUR COUNTY WARNING AREA. OVERALL...THE NEAR TERM FORECAST LOOKED PRETTY GOOD. WE WERE TEMPTED TO RAISE OVERNIGHT LOW TEMPERATURES SINCE THEY WERE SEVERAL DEGREES HIGHER THAN FORECASTED. HOWEVER...THERE IS DEFINITELY A PUSH OF COOL AIR WORKING INTO THE REGION. SO DESPITE A PLETHORA OF CLOUDS...DECIDED TO LEAVE THEM ALONE. OVERNIGHT LOWS LOOK TO DIP INTO THE 50S ACROSS THE REGION...45-50 ACROSS THE DACKS. RAIN LOOKS TO SLOWLY SPREAD INTO REGIONS INITIALLY EAST OF THE HUDSON RIVER VALLEY LATER OVERNIGHT. THE RAIN MIGHT BE SLOW TO MOVE FURTHER NORTH AND WEST...AT LEAST THROUGH EARLY SATURDAY. IN FACT...CLOUD MIGHT THIN FOR AWHILE FROM THE HUDSON VALLEY WESTWARD. OVERALL...THE CURRENT FORECAST HAD THIS COVERED PRETTY WELL. ********PREVIOUS NEAR TERM FORECAST****************** AS OF 645 PM...HAD TO MAKE SOME CHANGES TO THE NEAR TERM. A LINE OF SHOWERS AND EVEN THUNDERSTORMS HAVE CROPPED UP IN LITCHFIELD COUNTY. THESE ARE THE RESULT OF SOME SORT OF SURFACE BOUNDARY (WINDS FROM SSW TO THE WEST OF IT...SSE TO EAST OF IT...COUPLED WITH THE RIGHT REAR EXIT REGION OF A 100KT H250 JET...AND A POOL OF HIGH THETA-E AIR BEING ADVECTED FROM SOUTH OF THERE. ACCORDING TO OUR RADAR...THIS LINE OF SHOWERS AND STORMS IS PRODUCING UP TO HALF AN INCH PER HOUR! THE GOOD NEWS IS THE LINE IS MOVE A LITTLE EAST...AND A LOT MORE NORTH...SO HOPEFULLY TRAINING OF CELLS IS MITIGATED. ANOTHER BROKEN LINE OF WHAT APPEARS TO BE MORE IN THE ENHANCED CLOUDS OVER OUR SW AREAS...CATSKILLS...BUT WHATEVER RAIN WAS FALLING FROM THIS LINE WAS MUCH LIGHTER. THE EXPERIMENTAL HIGH RESOLUTION RAPID REFRESH SS ONLY PARTIALLY PICKING UP THIS FEATURE. MEANWHILE...MORE SCATTERED SHOWERS OVER CENTRAL NEW YORK STATE WERE MAINLY MOVING NORTH AND NOT INTO OUR AREA YET. THESE WERE ASSOCIATED WITH THE UPPER AIR SYSTEM...STILL FORMING TO OUR WEST. FOR THE NEXT SEVERAL HOURS WE THINK THE SHOWERS TO OUR EAST WILL CONTINUE MOVING AWAY...EVENTUALLY OUT OF THE REGION. ACCORDING THE HRRR...THE LINE TO OUR SOUTHWEST WILL CONTINUE AND MOVE INTO THE CAPITAL REGION BY 10 PM. NOT CONFIDENT THIS WILL HAPPEN SINCE THE BEST FORCING IS TO OUR WEST AND EAST. HOWEVER...THE RISK OF WIDELY SCATTERED SHOWERS WILL BEGIN TO INCREASE IN MOST PLACES. WITH THE CLOUDS...TEMPERATURES WILL LIKELY NOT FALL MUCH AT ALL...EXCEPT THESE LOCALITIES (MAINLY EAST WHERE HEAVIER DOWNPOURS WILL CAUSE SOME COOLING). *******************PREVIOUS NEAR TERM FORECAST***************** H2O VAPOR LOOP SHOWS ANOTHER EVOLVING UPPER LOW OVER THE GREAT LAKE STATE WITH SEVERAL SHORT WAVES MOVING ACROSS THE OHIO VALLEY. MEANWHILE...>100KT 300MB JET WAS TRACK NORTH ACROSS CENTRAL NY INTO QUEBEC. AGEOSTROPHIC CIRCULATION WAS INCREASING OVER THE MID ATLANTIC WITH SURFACE PRESSURE FALLS NOTED ALONG THE OUTRANKS OF NC/VA. THE APPROACH AND DEVELOPMENT OF THE UPPER LOW AND ASSOCIATED SHORT WAVES WILL LIKELY SPAWN A SURFACE LOW OFFSHORE OF THE MID ATLANTIC COAST TONIGHT AND TRACK NORTHEAST TOWARD LONG ISLAND BY SATURDAY MORNING. WHAT IS UNCLEAR WILL BE THE PRECIP SHIELD AND COVERAGE OVERNIGHT. PER THE RUC13/HRRR...SEEMS THE BEST DIFFLUENT PATTERN AS THAT AFOREMENTIONED UPPER JET DEPARTS FURTHER TO OUR NORTH WILL BE OVER THE DELAWARE RIVER OVERNIGHT. THEN THIS RAIN SHIELD SHOULD TRACK NORTH ALONG OR JUST EAST OF THE HUDSON RIVER OVERNIGHT INTO EARLY SATURDAY MORNING. SO WE WILL DRAW THOSE GRADUATED POPS WITH THE HIGHEST VALUES EAST OF THE HUDSON RIVER OVERNIGHT. MEANWHILE...BAROCLINICITY WILL BE INCREASING OVER CENTRAL AND WESTERN NY OVERNIGHT. THIS TOO WILL INCREASE THE POTENTIAL FOR MORE WIDESPREAD RAIN DEVELOPING FOR PORTIONS OF THE DACKS AND WESTERN MOHAWK VALLEY LATE. OUR CURRENT DEWPOINTS OFFER GUIDANCE TO EXPECTED OVERNIGHT LOWS AND WILL FAVOR TOWARD THE WARMER VALUES OFFERED BY THE NAM MOS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... LOW CONFIDENCE FORECAST FOR THIS WEEKEND. WHILE THE UPPER LOW WILL BE OVER THE STATE OF PENNSYLVANIA...NCEP MODEL SUITE AND INTERNATIONAL GUIDANCE ALL SHOW A RATHER DIFFERENT PICTURE WITH RESPECT TO CLOUDS AND RAINFALL. SEVERAL OF THE MODEL TRENDS FAVOR A RATHER SIGNIFICANT MID LEVEL DRY SLOT ADVANCING NORTHWARD THAT WILL CUT OFF FAVORABLE NUCLEI FOR SHOWER/RAIN DEVELOPMENT. IN ADDITION...IF A STRONGER EASTERLY FLOW DEVELOPS...THEN DOWNSLOPING WILL OCCUR OFF THE BERKS/GREENS/TACONICS FOR LIMITED PRECIP CHANCES IN THE HUDSON RIVER VALLEY. AREAS OF CONCERN FOR MODERATE RAINFALL WILL BE ACROSS PORTIONS OF THE CATSKILLS...SOUTHERN GREENS WHERE UPSLOPE CONDITIONS OCCUR...AND INTO THE DACKS AND WESTERN MOHAWK VALLEY WHERE THE AFOREMENTIONED BAROCLINIC ZONE IS EXPECTED TO DEVELOP. DUE TO LOW CONFIDENCE FORECAST...NO HEADLINES AT THIS TIME. FURTHERMORE...WE WILL DECREASE THOSE POPS ACROSS THE REGION FOR THE WEEKEND AND MONITOR TRENDS CLOSELY. WITH SOME ANTICIPATION OF DECREASED PRECIP COVERAGE...HAVE ADJUSTED AFTERNOON HIGHS A LITTLE HIGHER THAN PREVIOUS FORECASTS. THIS TOO IS IN AGREEMENT WITH THE LATEST MOS VALUES. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE 12Z EUROPEAN MODEL (ECMWF) IS STILL THE SLOWEST MODEL TO EJECT THE CUTOFF LOW OUT OF OUR EAST...NOT UNTIL WEDNESDAY. (THE PREVIOUS ECMWF HAD IT LINGERING UNTIL THURSDAY). WHILE WE WILL CONTINUE TO LEAN WITH THE FASTER OPERATIONAL MODELS (GFS AND CMC) WE WILL EXTEND SLIGHT CHANCES THROUGH TUESDAY TO COVER THE UNCERTAINTY (WHICH USUALLY HAPPENS DURING CUTOFF LOWS). MONDAY STILL LOOKS TO FEATURE A FAIR AMOUNT OF CLOUDS AND LOW CHANCES OF POPS ACROSS THE HIGHER TERRAIN AND ONLY SLIGHT CHANCE IN THE VALLEY LOCATIONS AS THE CUTOFF LOW LOOKS TO BE TO OUR SOUTH. SLIGHT CHANCES OF SHOWERS LINGER INTO TUESDAY WITH STILL SOME RESIDUAL CLOUDINESS. BY WEDNESDAY...RIGHT NOW IT STILL LOOKS AS THE SFC-UPPER FLOW BECOMES ANTICYLONIC DRYING THE COLUMN OUT AND ALLOWING FOR A FAIR AMOUNT OF SUNSHINE. HIGH PRESSURE BUILDS IN AND SHOULD LINGER THROUGH THE REST OF THE WORKWEEK. TEMPERATURES START OUT ON THE COOL SIDE DURING THE BEGINNING OF THE EXTENDED...BUT NOT OVERALL COOL (NOT AS COOL AS ONCE THOUGH). H850 TEMPS LOOK TO STAY WELL ABOVE 0C IN THE SINGLE DIGITS...WARMING TO THE TEENS LATER IN THE WEEK. THIS WILL TRANSLATE TO HIGHS 60-65 VALLEY LOCATIONS MON AND TUE...55-60 HIGHER TERRAIN. TEMPERATURES WILL MODERATE WELL BACK INTO THE 60S WED AND THU...TOUCHING OR EXCEEDING 70 FRIDAY OR SATURDAY...ESPECIALLY IN VALLEY LOCATIONS. OVERNIGHT LOWS LOOK TO DROP TO MAINLY THE 40S EACH OF THE OVERNIGHTS DURING THE EXTENDED. THERE WILL PROBABLY BE SOME UPPER (MAYBE MID 30S) ACROSS MAINLY THE ADIRONDACKS LATER IN THE WEEK DUE TO RADIATIONAL COOLING AND LESS IN THE WAY OF CLOUDS. AT THIS POINT...A KILLER FROST LOOKS LESS LIKELY THAN PREVIOUSLY THOUGHT. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... VFR FLIGHT CONDITIONS WILL GRADUALLY DETERIORATE TO MVFR OVERNIGHT AS PARTIAL CLEARING OF LOW AND MID CLOUDS...AND CALMING WINDS... RESULTS IN FOG DEVELOPMENT AT THE AIRPORTS. PARTICULARLY AT KGFL...QUICK PERIODS OF IFR FOG ARE NOT OUT OF THE QUESTION ONCE THE TEMPERATURES HAVE DIPPED TO SATURATION. ACCORDING TO THE LATEST RADAR IMAGERY...ATMOSPHERE HAS POPPED SOME LIGHT SPITS HERE AND THERE NEAR KGFL AND KALB. DUE TO A PRETTY SATURATED ATMOSPHERE THROUGH A DEEP LAYER...HAVE KEPT MENTION OF VCSH EVERYWHERE UNTIL 18Z ON SATURDAY. A COASTAL LOW SOUTH OF LONG ISLAND WILL DRAW SIGNIFICANT MOISTURE IN ON SATURDAY...AND THUS WE HAVE -SHRA FOR THE LAST QUARTER OF THE TAF PERIOD. WE ALSO HAVE MVFR CIGS...WHICH WILL LIKELY TURN IFR NEAR OR SHORTLY AFTER 00Z SUNDAY. OUTLOOK... SAT NGT...MAINLY MVFR/IFR -RA/RA LIKELY IMPROVING TO VFR/MVFR -RA. SUN...MAINLY VFR...CHC -SHRA. SUN NGT...VFR...MVFR/IFR FOG. MON...MAINLY VFR...SLGT CHC -SHRA KGFL...OTRW NO SIG WX. MON NGT-WED...MAINLY VFR...NO SIG WX. && .FIRE WEATHER... INCREASING CHANCES FOR RAINFALL/SHOWERS THIS WEEKEND THAT COULD EXTEND INTO EARLY NEXT WEEK. THIS SHOULD LIMIT ANY CONCERNS RELATED TO FIRE WEATHER. OVERNIGHT RELATIVE HUMIDITIES WILL REMAIN HIGH /GREATER THAN 90 PERCENT/ AND DAYTIME VALUES AROUND OR ABOVE 60 PERCENT THIS WEEKEND. && .HYDROLOGY... ONLY TWO POINT REMAIN NEAR OR FLOOD STAGE THIS EVENING...FALLS VILLAGE AND MOUNT MARION. FALLS VILLAGE IS DUE TO RAINFALL ALONG THE HOUSATONIC BUT ITS LEVEL WILL BE VERY CLOSE TO FLOOD STAGE. UP TO LOCALLY AN INCH OF RAIN THIS EVENING MIGHT EVEN PUSH THE STAGE A LITTLE FURTHER TOWARD FLOOD. MOUNT MARION REMAINS ABOVE FLOOD STAGE DUE TO THE PREVIOUS RAIN. LOW CONFIDENCE RAINFALL FORECAST FOR THE WEEKEND AS THESE UPPER LOWS CAN BE PROBLEMATIC WITH PRECIPITATION LOCATION AND AMOUNTS. DUE TO THE LOW CONFIDENCE...NO HEADLINES AT THIS TIME. PER GUIDANCE PROVIDED BY THE HPC...A GENERAL 1-1.50" IS EXPECTED..MAINLY OVER THE HIGHER TERRAIN TO THE SOUTHWEST AND EAST OF ALBANY...WHICH SHOULD NOT CAUSE TOO MANY ISSUES. WHERE CONCERNS DO REMAIN IS FOR FAVORABLE UPSLOPE AREAS SUCH AS THE SOUTHERN GREENS...BERKSHIRES AND CATSKILLS. WE WILL CONTINUE TO MONITOR TRENDS CLOSELY AND MAKE ADJUSTMENTS AS NECESSARY. SCATTERED SHOWERS ARE EXPECTED MONDAY INTO TUESDAY...WITH DRYING CONDITIONS POSSIBLE TOWARDS THE MIDDLE OF NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/BGM NEAR TERM...BGM SHORT TERM...BGM LONG TERM...HWJIV AVIATION...ELH FIRE WEATHER...RCK/BGM HYDROLOGY...JPV/HWJIV
Hazardous weather outlook, Sep 30, 4:05 PM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 405 PM EDT FRI SEP 30 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 405 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MODERATE RAINFALL IS LIKELY TO OCCUR FROM EARLY SATURDAY MORNING THROUGH SATURDAY NIGHT...AS A LOW PRESSURE SYSTEM DEVELOPS NEAR NEW YORK CITY AND TRACKS NORTHWARD. AT THIS TIME GENERALLY ONE TO ONE AND A HALF INCHES OF RAIN IS EXPECTED ACROSS THE AREA. HOWEVER...IF THE LOW MOVES SLOWER THAN ANTICIPATED HEAVIER RAINFALL AMOUNTS COULD OCCUR WHICH WOULD RAISE THE POTENTIAL FOR FLOODING. SHOULD THE THREAT FOR HEAVIER RAINFALL AND FLOODING INCREASE...A FLOOD WATCH WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Sep 30, 7:02 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
702 PM EDT FRI SEP 30 2011
CTZ001-MAZ001-025-302330-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
702 PM EDT FRI SEP 30 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WIND
GUSTING UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS
STORM WAS LOCATED NEAR NORFOLK...OR ABOUT 13 MILES NORTH OF
TORRINGTON...AND MOVING NORTHEAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
OTIS BY 715 PM EDT
6 MILES SOUTHEAST OF BECKET BY 730 PM EDT
RAINFALL WITH THIS AND OTHER THUNDERSTORMS WILL BRING AROUND AN INCH
OF RAINFALL IN THE ABOVE AREA...PRODUCING PONDING OF WATER ON
ROADWAYS AND AREAS OF POOR DRAINAGE.
LAT...LON 4215 7303 4214 7307 4212 7305 4209 7307
4204 7305 4203 7300 4193 7308 4202 7330
4245 7303 4244 7299 4242 7299 4238 7302
4238 7306 4233 7306 4231 7299 4225 7299
TIME...MOT...LOC 2301Z 207DEG 33KT 4206 7313
HWJIVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:18 AM EDT | River Flood Warning | ALY | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 9 hr |
Nearby
River Flood Warnings in Connecticut, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.